The menopause nurse at the clinic said to start with a third of a patch due to the terrible side effects I had with tablets (both Ellesse Duet and Climesse), and told me not to even use half a patch at first as that was the same as taking one tablet, and she wanted me to try using less amount of hormones that a tablet if that makes sense.
Reaction/side effects I have mentioned on here before a few times, but involved terrible lightheadedness and dizziness, to the point of being at home and having to hold onto furniture to move from one place to another, feeling like I was going to faint all the time, actually getting out of bed one morning (after laying in bed for 10 mins to make sure I was well and truely awake), and being so out of balance, falling into the bedroom door and bruising all my arm.
Then being in a supermarket and feeling so dizzy and faint, had to leave my trolley in the aisle and rush outside and sit on the pavement with everyone looking at me, with my head between my knees!!!! Very embarassing!
I ended up being signed off work for a fortnight as told by my GP I was a danger to myself cycling to work and back, and also it was probably best if I didn't even drive! I could hardly stand up straight, let alone cycle or drive! I took HRT for almost 9 weeks, and side effects just seemed to get worst. Went to GP and was told to come off of them immediately, and it took another 8 weeks or so, just to get them out of my system and feel well again!
So..... as you can see, that is why I am so reluctant to be on a higher dose, as I already on a third of a patch feel slightly lightheaded and dizzy, nowhere near as bad as before, but the side effects are there!